It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I'm scheduled to have my 2nd iron infusion this Friday. The first one was last Wednesday and it did not go so well. It took about 5 hours and I was scheduled to have 400 mg (I bleive its mixed with sugar water or something) and that this is approx double what most people get. All was well for a few hours then I started hurting at the IV site badly and I got a large spot that looked like a bruise but was not (it was the iron leaking out of the vein) - I then broke out in hives, my feet and hands started to swell really badly and by blood pressure dropped to a low of 66/35 with an increased heart rate. I saw my doctor today and he said that this was becuase my body was so hungry for iron that it ate it up quickly and then basically my body attacked it. He said he thought this was a risk that it might happen (sure wish he would have told me this). Basically it caused loads of histamines to release into my body tp fight it. I also have fibromyalgia which is an autoimmune disorder so it cause a really high pain flare up. I've been off work for a week now.
My doctor still says i have to get the iron in me but that we are going to give me a 4th of the dosage this time at the same rate that they would inject the 1/2 sized dose. I also have to now take 60 mg of prednisone (steroid) the night before and another the day of as well as 50 mg of benedryl to conteract this result. I think my body will hadle this much better but I will have to live in the infusion center so to speak for a while. Won't be fun but it should be worth it!

Amanda





All times are GMT -7. The time now is 10:35 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!